Pediatric Dermatology · 2000 · 46 citations · 12 references
MedicinePediatricsPharmacotherapyPediatric DermatologyPediatric RheumatologyRheumatologyAnti-inflammatory PharmacologyInflammatory Skin DiseasesInflammatory Skin DisordersJuvenile Idiopathic ArthritisJuvenile ArthritisNonsteroidal Anti-inflammatory Drug ReactionsNsaid TherapyProspective Case StudyRisk Factor Evaluation
Pseudoporphyria is characterized by erythema, blistering, and scarring on sun-exposed skin. Nonsteroidal antiinflammatory drugs (NSAIDs) are implicated in the etiology of this condition. In a 1-year prospective study of children attending the pediatric rheumatology clinic in Edinburgh we found a prevalence of pseudoporphyria of 10.9% in children taking NSAIDs for juvenile idiopathic arthritis. Naproxen was the most commonly implicated NSAID, independent of dosage. Blue/gray eye color was an independent risk factor for the development of pseudoporphyria. We would advise caution in prescribing naproxen in these children to prevent disfiguring facial scarring.
12
Phototoxic blisters from high frusemide dosage
John N. Burry, J. R. Lawrence · British Journal of Dermatology · 1976 · 116 citations
Pharmacy, Dermatology, Toxicology +10
Photosensitivity from nalidixic acid*
Colin A. Ramsay, E. Obreshkova · British Journal of Dermatology · 1974 · 97 citations
Medicine, Dermatology, Pathology +17